Alert archive / Idaho / Red Flag Warnings in 2012

Red Flag Warning 42, NWS Pocatello, ID

September 9, 201218 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Sep 9, 2012, 9:05 PM MDT for 18 counties in Idaho. It took effect at Sep 10, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 9, 2012, 9:05 PM MDT (03:05 UTC)
In effect from
Sep 10, 2012, 12:00 PM MDT
Expired
Sep 10, 2012, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Valley County, ID

The radar

The Pocatello radar (KSFX), 55 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 3.1 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2012-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2012-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3672 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WWUS85 KPIH 100305
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
905 PM MDT SUN SEP 9 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 410...413...475...
476 AND 477...

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT SUNDAY FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 412...

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 409...410...411...
412...413...475...476 AND 477...

IDZ410-413-101515-
/O.EXP.KPIH.FW.W.0041.000000T0000Z-120910T0300Z/
/O.UPG.KPIH.FW.A.0020.120910T1800Z-120911T0300Z/
/O.NEW.KPIH.FW.W.0042.120910T1800Z-120911T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF-
905 PM MDT SUN SEP 9 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 410 AND 413...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 410 AND 413...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. THE
RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

...RED FLAG WARNING IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 410
AND 413...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 413 CARIBOU RANGE/CARIBOU 
  NF. 

* TIMING: NOON THROUGH 9 PM MONDAY.

* WIND: WINDS ON MONDAY WILL BE 20 TO 35 MPH WITH GUSTS OF 35 TO
  45 MPH. THE STRONGEST WINDS WILL BE ACROSS THE SNAKE PLAIN.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS: STRONG WIND GUSTS COULD CAUSE NEW OR EXISTING FIRES 
  TO GROW RAPIDLY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ412-475>477-101515-
/O.EXP.KPIH.FW.W.0041.000000T0000Z-120910T0300Z/
/O.UPG.KPIH.FW.A.0020.120910T1800Z-120911T0300Z/
/O.NEW.KPIH.FW.W.0042.120910T1800Z-120911T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
905 PM MDT SUN SEP 9 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 412...475...476 AND
477...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 412...475...476 AND
477...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. THE
RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

...RED FLAG WARNING IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE
412...475...476 AND 477...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING.

* AFFECTED AREA: IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF...FIRE ZONE 475 EAST SALMON 
  RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST 
  RIVER RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF. 

* TIMING: NOON THROUGH 9 PM MONDAY.

* WIND: WEST TO SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS OF 25 TO
  40 MPH. THE STRONGEST WINDS WILL BE IN THE CENTRAL MOUNTAINS
  TODAY.

* HUMIDITY: 10 TO 20 PERCENT.

* IMPACTS: STRONG WIND GUSTS COULD CAUSE NEW OR EXISTING FIRES 
  TO GROW RAPIDLY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ409-411-101515-
/O.UPG.KPIH.FW.A.0020.120910T1800Z-120911T0300Z/
/O.NEW.KPIH.FW.W.0042.120910T1800Z-120911T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
905 PM MDT SUN SEP 9 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 409 AND 411...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF. 

* TIMING: NOON THROUGH 9 PM MONDAY.

* WIND: WEST TO SOUTHWEST 20 TO 30 WITH GUSTS OF 30 TO 45 MPH. 
  THE STRONGEST WINDS WILL BE ACROSS ZONE 409.

* HUMIDITY: 10 TO 20 PERCENT.

* IMPACTS: STRONG WIND GUSTS COULD CAUSE NEW OR EXISTING FIRES 
  TO GROW RAPIDLY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
3 follow-up statements
822 
WWUS85 KPIH 101025
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
425 AM MDT MON SEP 10 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE
ZONES 409...410...411... 412...413...475...476 AND 477...

IDZ409>413-475>477-102230-
/O.CON.KPIH.FW.W.0042.120910T1800Z-120911T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
425 AM MDT MON SEP 10 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONES
409...410...411...412...413...475...476 AND 477...

...RED FLAG WARNING IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES
410 AND 413...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF...FIRE ZONE 412 GOOSE CREEK 
  AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF...FIRE ZONE 413 
  CARIBOU RANGE/CARIBOU NF...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN 
  SAWTOOTH NF. 

* TIMING: NOON THROUGH 9 PM MONDAY.

* WIND: WINDS ON MONDAY WILL BE WEST TO SOUTHWEST 15 TO 25 MPH
  WITH GUSTS OF 30 TO 40 MPH. THE STRONGEST WINDS WILL BE ACROSS
  THE SNAKE PLAIN.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS: STRONG WIND GUSTS COULD CAUSE NEW OR EXISTING FIRES 
  TO GROW RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
784 
WWUS85 KPIH 101959
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
159 PM MDT MON SEP 10 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONES
409...410...411... 412...413...475...476 AND 477...

IDZ409>413-475>477-110300-
/O.CON.KPIH.FW.W.0042.000000T0000Z-120911T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
159 PM MDT MON SEP 10 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 409...410...411...
412...413...475...476 AND 477...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF...FIRE ZONE 412 GOOSE CREEK 
  AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF...FIRE ZONE 413 
  CARIBOU RANGE/CARIBOU NF...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN 
  SAWTOOTH NF. 

* TIMING: UNTIL 9 PM MDT THIS EVENING.

* WIND: WINDS WILL BE WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS
  OF 30 TO 40 MPH. THE STRONGEST WINDS WILL BE ACROSS THE SNAKE
  PLAIN.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS: STRONG WIND GUSTS COULD CAUSE NEW OR EXISTING FIRES 
  TO GROW RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
215 
WWUS85 KPIH 110246
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
846 PM MDT MON SEP 10 2012

IDZ409>413-475>477-110400-
/O.EXP.KPIH.FW.W.0042.000000T0000Z-120911T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
846 PM MDT MON SEP 10 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE ZONES 409...410...411...
412...413...475...476 AND 477...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS WILL CONTINUE TO DIMINISH TONIGHT AND HUMIDITY SHOULD
INCREASE. THEREFORE THE RED FLAG WARNING WILL EXPIRE AT 9 PM.

$$

HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 9, 2:19 PM MDT, 6 hours 46 minutes earlier.

Area forecast discussion, Sep 9, 2:19 PM MDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
219 PM MDT SUN SEP 9 2012

.DISCUSSION...LEADING SHORTWAVE MARCHING ACROSS EASTERN IDAHO
EARLY THIS AFTERNOON. EARLIER CONVECTION OVER WESTERN IDAHO HAS
WANED AS SHORTWAVE EJECTS ACROSS MORE STABLE AIR MASS WITH DRY LOW
LEVELS OVER EASTERN IDAHO. WILL KEEP POPS LOW MOST AREAS WITH
EXCEPTION OF SLIGHTLY HIGHER SCATTERED POPS ALONG THE SOUTHERN
HIGHLANDS WHERE SLIGHTLY BETTER MOISTURE PROFILES EXIST. SFC COLD
FRONT DRAPES ACROSS FCST AREA TONIGHT THROUGH EARLY MONDAY THEN
SHIFTS EAST MID MORNING.  AIRMASS STABILIZES OVERNIGHT BUT LEFT
WEAK POPS INTO MONDAY ESPECIALLY ACROSS THE SOUTHEAST AHEAD OF
LINGERING SFC TROUGH. SFC GRADIENT TIGHTENS INTO MONDAY FOR WINDY
CONDITIONS BUT WILL CONTINUE TO HOLD WINDS BELOW ADVISORY
CRITERIA. GOOD MIXING POSSIBLE BEHIND FRONT BUT STILL UNDER
INFLUENCE OF BROAD UPPER TROUGH SO THIS CONTINUES TO HAVE
IMPLICATIONS FOR FIRE CONCERNS...SEE DISCUSSION BELOW. WINDS
DECREASE LATE IN THE DAY...LEAVING COOL AND DRY CONDITIONS IN
PLACE OVER EASTERN IDAHO. LATEST MODELS PAINT TROUGH MORE SHALLOW
THAN PREVIOUS RUNS SO TEMPS SLIGHTLY WARMER THAN PREVIOUSLY
EXPECTED. HELD TEMPS NEAR OR SLIGHTLY WARMER THAN PREVIOUS FCST IN
MOST CASES. RIDGE REBOUNDS BY LATE IN THE WEEK. HOWEVER LATEST GFS
RUN FLATTENS RIDGE LATE FRIDAY INTO SATURDAY WITH SHORTWAVE
DRIVING ACROSS IDAHO AND THE GREAT BASIN. THIS WAVE DEPICTED EVEN
DRIER THAN CURRENT WAVE FOR DAY 8 SO LEFT POPS NEAR ZERO THAT FAR
OUT. DMH

&&

.AVIATION...EXPECT CONTINUED VFR AT TAF SITES.  UPVALLEY WINDS HAVE
FINALLY INCREASED AT BYI...PIH AND IDA AND EXPECT 10 TO 20 KNOT REST
OF AFTERNOON UNTIL SUNSET.  SHOULD BE ANOTHER BREEZY DAY ON MONDAY
WITH 15 TO 25 KNOT SUSTAINED WINDS EXPECTED AT BYI...IDA AND PIH
WITH GUSTS 25 TO 35 KNOTS.
GK

&&

.FIRE WEATHER...WINDS STARTING TO PICK UP THIS AFTERNOON THOUGH
STILL NOT AT WARNING LEVELS TOO MANY PLACES.  CHALLIS GUSTING 24 MPH
LAST HOUR.  WILL LEAVE RED FLAG WARNINGS OUT WITH STILL SOME
CONVECTIVE ACTIVITY DEVELOPING IN NORTHEAST NEVADA IN ZONE 412.
WILL ALSO LET THE WIND AND HUMIDITY ONES STAY IN EFFECT.  FIRE
WEATHER WATCH STILL IN EFFECT FOR MONDAY AND WILL LEAVE THAT AS IS
AND LET NEXT SHIFTS DECIDE WHETHER TO UPGRADE.  WILL STAY BREEZY
TUESDAY IN THE REGION THOUGH IT APPEARS SHOULD BE BELOW WARNING
CRITERIA.  UPPER RIDGE BUILDS IN LATE IN THE WEEK.
GK

&&

.AIR STAGNATION...SHORTWAVE TROUGH MOVING THROUGH THE REGION TODAY
INTO TONIGHT SHOULD HAVE PROVIDED ENOUGH MIXING TO HELP ALLEVIATE
SMOKE CONDITIONS IN THE CENTRAL MOUNTAINS. HOWEVER...THIS WAVE
ALSO BRINGS THE POTENTIAL FOR LIGHTNING AND GUSTY WINDS WHICH MAY
START NEW AND EXPAND EXISTING FIRES. HAVE CONTINUED AIR QUALITY
ADVISORY FOR CUSTER COUNTY UNTIL CONDITIONS HAVE IMPROVED PER DEQ
REQUEST. DMH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ410-413.

FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
IDZ409>413-475>477.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ412-475>477.

&&
Hazardous weather outlook, Sep 9, 3:34 AM MDT, 17 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
334 AM MDT SUN SEP 9 2012

IDZ017>025-031-032-101200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
334 AM MDT SUN SEP 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL SWING ACROSS EASTERN IDAHO TODAY. THIS WILL
PRODUCE SHOWERS AND A FEW THUNDERSTORMS ACROSS THE AREA. COVERAGE
ACROSS THE SOUTHERN HIGHLANDS WILL BE IN THE WIDELY SCATTERED
CATEGORY...ENOUGH FOR A RED FLAG WARNING TO REMAIN IN EFFECT FOR
TODAY IN FIRE ZONE 412. ANY STORMS TODAY COULD PRODUCE WINDS GUSTS
OVER 40 MPH AND LIGHT RAINFALL.

ELSEWHERE...WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED
THIS AFTERNOON AND EVENING...WITH ELEVATED RIDGETOP WINDS TONIGHT.
RED FLAG WARNINGS FOR THESE WINDS AND LOW AFTERNOON HUMIDITY ARE
IN EFFECT FOR THE CENTRAL MOUNTAINS...SNAKE PLAIN AND SOUTHEASTERN
MOUNTAINS OR FIRE ZONES 410...413...475...476 AND 477. ALL RED
FLAG WARNINGS ARE IN EFFECT FROM NOON THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER WINDY DAY IS ON TAP FOR MONDAY AS THE MAIN STORM SHIFTS
ACROSS THE REGION. WINDS OF 20 TO 35 MPH WITH EVEN HIGHER GUSTS
ARE EXPECTED AREAWIDE. WE WILL ALSO SEE ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS ACROSS THE SOUTHEAST CORNER OF THE STATE.
A FIRE WEATHER WATCH FOR THE STRONG WINDS AND LOW HUMIDITY IS IN
EFFECT FOR ALL AREAS MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 6:53 AM MDTLake Wind AdvisoryPIH14 hr

Nearby

Red Flag Warnings in Idaho, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.